Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2002, 10:46 PM CDT for Motley County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 10:46 PM CDT (03:46 UTC)
- Expired
- May 10, 2002, 11:00 PM CDT
- In force
- 14 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 115 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 110346 SVRLBB TXC345-110400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1045 PM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MOTLEY COUNTY IN NORTHWEST TEXAS * UNTIL 1100 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF BASEBALLS OVER EXTREME EAST CENTRAL MOTLEY COUNTY...OR ABOUT 13 MILES WEST OF PADUCAH...MOVING EAST-NORTHEAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RURAL AREAS OF MOTLEY COUNTY ALONG HIGHWAY 62/70 EAST OF MATADOR IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3411 10075 3391 10071 3393 10055 3421 10055
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:00 PM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, May 10, 1:00 PM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT FRI MAY 10 2002 FIRST PERIOD RAIN CHANCE DEPENDS ON LATE AFTERNOON TRENDS. EXPECT ANY STORMS TO DEVELOP INITIALLY WEST OR SOUTHWEST OF OUR AREA, AND MOVE NORTHEAST. SEE SPC DAY1 OUTLOOK FOR SEVERE POTENTIAL. INCREASING CIN TONIGHT SUGGESTS THAT ANY STORMS IN OUR AREA WOULD BE MAINLY THIS EVENING. FOR SATURDAY WILL PROBABLY HAVE DRYLINE IN EASTERN ZONES, BUT CONVERGENCE ALONG IT MAY BE FAIRLY WEAK. ALSO, LATEST ETA HAS 700 MB TEMPERATURES OF 11-12C, AND 1000-500 MB THICKNESS OF 580-582 DECAMETERS, SUGGESTING SUBSTANTIAL INHIBITION. NEXT SHALLOW FRONT PUSHES INTO THE AREA BY LATE SATURDAY NIGHT, HOWEVER, WITH LOSS OF HEATING AND CONTINUED WARM LAYER ALOFT, WOULD NOT EXPECT STORMS WITH THE FRONT. DRY SUNDAY IN POSTFRONTAL AIRMASS. LOOKS CLEAR SUNDAY NIGHT/MONDAY WITH CONFLUENT NORTHWEST FLOW ALOFT DOWNSTREAM OF MID LEVEL RIDGE. PRELIMINARY: FRI 55/86/53/74 300- TIA 56/85/53/71 3--- CDS 62/88/62/75 31-- BNF 58/90/57/78 200- LUB 62/89/57/75 2--- ASP 65/86/64/77 1--- .LUB...NONE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 43 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
| May 10, 8:59 PM CDT | Tornado Warning | LUB | Floyd | 46 min |
| May 10, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 26 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 51 min |
| May 10, 9:39 PM CDT | Tornado Warning | LUB | Motley | 66 min |
| May 10, 9:44 PM CDT | Tornado Warning | LUB | Floyd | 16 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 49 min |
| May 10, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| May 10, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 39 min |
| May 10, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 28 min |
| May 10, 10:33 PM CDT | Tornado Warning | LUB | Cottle | 57 min |
| May 10, 10:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 34 min |
| May 10, 10:50 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 40 min |
| May 10, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| May 10, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 32 min |
| May 10, 11:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.